Alert archive / New York / Wind Advisories in 2019
Wind Advisory 6, NWS New York, NY
NWS New York, NY issued this wind advisory at Apr 3, 2019, 4:20 AM EDT for 11 counties in New York; 4 counties in Connecticut; 5 counties in New Jersey. It took effect at Apr 3, 2019, 12:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2019, 4:20 AM EDT (08:20 UTC)
- In effect from
- Apr 3, 2019, 12:00 PM EDT
- Expired
- Apr 3, 2019, 8:23 PM EDT
- In force
- 8 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Queens County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 71 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
243 WWUS71 KOKX 030820 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 420 AM EDT Wed Apr 3 2019 CTZ005>012-NJZ002-004-103>105-107-NYZ067>071-078>081-177-179- 032015- /O.NEW.KOKX.WI.Y.0006.190403T1600Z-190403T2200Z/ Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Western Bergen-Eastern Bergen-Western Essex- Western Union-Orange-Putnam-Rockland-Northern Westchester- Southern Westchester-Northwestern Suffolk-Northeastern Suffolk- Southwestern Suffolk-Southeastern Suffolk-Northern Nassau- Southern Nassau- 420 AM EDT Wed Apr 3 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS EVENING... The National Weather Service in Upton has issued a Wind Advisory, which is in effect from noon today to 6 PM EDT this evening. * WINDS...West 20 to 25 mph with gusts 45 to 50 mph. * TIMING...This afternoon. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds of 31 to 39 mph, or gusts of 46 to 57 mph, are expected or occurring. Winds this strong can make driving difficult, especially for high profile vehicles, in open areas, and on elevated roads and bridges. Use extra caution. && $$ NJZ006-106-108-NYZ072>075-176-178-032015- /O.NEW.KOKX.WI.Y.0006.190403T1600Z-190404T0100Z/ Hudson-Eastern Essex-Eastern Union-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northern Queens- Southern Queens- 420 AM EDT Wed Apr 3 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS EVENING... The National Weather Service in Upton has issued a Wind Advisory, which is in effect from noon today to 9 PM EDT this evening. * WINDS...West 20 to 30 mph with gusts 45 to 50 mph. * TIMING...This afternoon and evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds of 31 to 39 mph, or gusts of 46 to 57 mph, are expected or occurring. Winds this strong can make driving difficult, especially for high profile vehicles, in open areas, and on elevated roads and bridges. Use extra caution. && $$
2 follow-up statements
655 WWUS71 KOKX 031925 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 325 PM EDT Wed Apr 3 2019 CTZ005>012-NJZ002-004-103>105-107-NYZ067>071-078>081-177-179- 040100- /O.EXT.KOKX.WI.Y.0006.000000T0000Z-190404T0100Z/ Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Western Bergen-Eastern Bergen-Western Essex- Western Union-Orange-Putnam-Rockland-Northern Westchester- Southern Westchester-Northwestern Suffolk-Northeastern Suffolk- Southwestern Suffolk-Southeastern Suffolk-Northern Nassau- Southern Nassau- 325 PM EDT Wed Apr 3 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WINDS...West 15 to 25 mph with gusts up to 50 mph. * TIMING...Into early this evening. * IMPACTS...Strong winds will be capable of blowing down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds of 31 to 39 mph, or gusts of 46 to 57 mph, are expected or occurring. Winds this strong can make driving difficult, especially for high profile vehicles, in open areas, and on elevated roads and bridges. Use extra caution. && $$ NJZ006-106-108-NYZ072>075-176-178-040100- /O.CON.KOKX.WI.Y.0006.000000T0000Z-190404T0100Z/ Hudson-Eastern Essex-Eastern Union-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northern Queens- Southern Queens- 325 PM EDT Wed Apr 3 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WINDS...West 25 to 30 mph with gusts up to 50 mph. * TIMING...Into early this evening. * IMPACTS...Strong winds will be capable of blowing down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds of 31 to 39 mph, or gusts of 46 to 57 mph, are expected or occurring. Winds this strong can make driving difficult, especially for high profile vehicles, in open areas, and on elevated roads and bridges. Use extra caution. && $$
827 WWUS71 KOKX 040023 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 823 PM EDT Wed Apr 3 2019 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179- 040130- /O.CAN.KOKX.WI.Y.0006.000000T0000Z-190404T0100Z/ Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union-Orange- Putnam-Rockland-Northern Westchester-Southern Westchester- New York (Manhattan)-Bronx-Richmond (Staten Island)- Kings (Brooklyn)-Northwestern Suffolk-Northeastern Suffolk- Southwestern Suffolk-Southeastern Suffolk-Northern Queens- Northern Nassau-Southern Queens-Southern Nassau- 823 PM EDT Wed Apr 3 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Upton has cancelled the Wind Advisory. Winds will continue weakening this evening. Therefore, the wind advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Apr 3, 2:41 AM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Apr 3, 2:41 AM EDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service New York NY
241 AM EDT Wed Apr 3 2019
.SYNOPSIS...
Deep low pressure passes southeast of the area tonight, then
departs to the northeast. A cold front crosses Wednesday evening.
High pressure builds across New England on Thursday with a frontal
system expected to impact the area Friday and Friday night. High
pressure then returns for Saturday, although an unsettled pattern
could return for Sunday and continue into the start of next
week.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
The fcst is on track. Models are in reasonable agreement in
tracking a deepening sfc low just SE of the 40N/70W benchmark by
morning. Main question is westward extend of the QPF shield,
with a sharp cutoff from no/little precipitation to significant
precipitation tonight.
Pops taper from west to east late tngt. On the northern and
western edge of the precip shield, a few snow flakes may mix in,
but no snow accumulation is expected other than trace amounts
across higher elevations in Srn CT, lower Hudson Valley.
Temps fall into the 30s and 40s, especially as winds shift to the
north later tonight and precip winds down.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
Shortwave and deepening sfc low pivots northeast toward the
Canadian Maritimes early in the morning, and a westerly pressure
gradient sets up ahead of next shortwave that moves out of Canada
and sfc cold front. Models continue to show deep mixing by
afternoon, and potential for strong westerly winds by mid to late
afternoon. Cannot rule out a 40 kt gust, or sustained 30 kt wind
briefly during this time. Sunshine returns, and temps warm due to
downslope flow. With temperatures expected to rise into the 60s and
dew points falling, humidity levels will fall quickly. Please see
fire weather section below for Fire Weather Watch in NJ, and
other areas of concern.
Dry conditions are expected Wednesday night as a weak front passes.
Winds will diminish and temps will cool into the 30s, around 40 in
NYC metro.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
NWP is in somewhat good agreement through Sat, but then significant
differences become apparent with the H5 flow across North America
leading to a low confidence forecast.
The start of the long term period begins with a mean trough over
northern New England with quasi zonal flow further down the
eastern seaboard, a shortwave in the central Plains and ridging
out west with an approaching trough over the eastern Pacific.
There is some uncertainty with phasing of the central Plains
shortwave leading to disagreement with the onset of pcpn Friday
morning/aftn. GFS appears to be the outlier and with
strengthening high pres moving across New England Thu/Thu night
think it is too aggressive with it's QPF fields. NAM/EC in
better agreement that pcpn holds off until late morning/early
aftn at the earliest across western areas and the CMC is even
later, Fri eve. Based on this, previous PoPs seemed plausible
for the onset being generally in the early aftn and continued
with this idea although started to increase PoPs into the
likely category aft 18z. Due to the aforementioned uncertainty
with the phasing of jet streams, the location of the sfc low
also remain in question. Later phasing (CMC, and to a degree the
EC) would keep the weak low well to the south (mainly the CMC),
while the quicker phasing (GFS/NAM) would result in weak sfc
low development in the Ohio Valley tracking through the eastern
Great Lakes and potentially northern New England thereafter. The
latter solution would result in more QPF.
Additionally, a colder airmass will be in place at the start of
the period which, depending on timing of the pcpn onset, could
begin as a wintry mix for locations mainly N of NYC. An earlier
start time would mean more widespread wintry pcpn, while a
later arrival time would mean wintry pcpn would be more
isolated. At any rate this precip should be on the light side,
so expect little to no accumulation as temps gradually rise
into the 40s.
Light rain will continue into Fri night as this system moves
slowly across. There is decent agreement that Sat/Sat night
will be dry with an amplifying ridge to the west. However,
beyond this time is where the upper pattern significantly
diverges. GFS indicating a mostly unsettled pattern from Sun
into early next week with a split flow developing, while the EC
is phased and more progressive. Therefore, have not made much
change to the forecast after Sat until the pattern becomes
better resolved.
&&
.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
A deepening offshore low will pass quickly to the north and east
this morning, tracking up into the Canadian Maritimes this
afternoon. At the same time, high pressure builds in from the
west.
This scenario will result in strong west winds today with gusts
up to 40 kt during the late afternoon and early evening hours.
with perhaps an isolated higher gust up to 50 kt. Winds then
gradually fall off this evening from west to east as the high
approaches.
A brief period of MVFR/IFR early this morning as the area
resides on the western fringe of the rain shield. Conditions
improve quickly from west to east from 08Z to 12Z with VFR
conditions thereafter.
.OUTLOOK FOR 06Z THURSDAY THROUGH SUNDAY...
.Thursday...VFR.
.Friday...PM MVFR or lower in rain. SE gusts 20kt. CHC LLWS aftn
and night.
.Sat-Sun...VFR.
&&
.MARINE...
Gales are expected for the ocean waters east of Fire Island Inlet,
locations closer to deep low that will move to our southeast
tonight. These gale force winds diminish Wednesday morning as the
storm departs to the northeast toward the Canadian Maritimes. Winds
back around from the N/NE to the W by afternoon. SCA conditions are
then expected across all waters. A few nearshore gusts may reach
gale force or 35 kt for a brief time mid to late afternoon. A
cold front passes Wednesday evening, and winds diminish
overnight.
Waves/seas builds tonight, and remain elevated Wednesday until winds
finally diminish Wednesday night.
Winds and seas are forecast to remain below SCA levels through Fri,
although gusts on the near shore waters could come close to advsy on
Thu. Seas on the ocean could also come close to 25 kt on Fri.
Otherwise, a persistent SE flow is expected to raise seas to 5 ft on
the ocean on Sat.
&&
.FIRE WEATHER...
After collaborating with surrounding offices and Fire Weather
officials, will issue a Fire Weather Watch for NE NJ for Wednesday.
Winds will increase during the afternoon, and humidity levels will
fall below 30 percent. This could result in an enhanced threat for
fire spread.
No headlines have been posted for NY or CT at this time. Most
susceptible areas would include NYC and the Lower Hudson Valley,
where very little rain is expected tonight.
&&
.HYDROLOGY...
Nuisance flooding is possible tonight for eastern LI and SE CT for
rainfall between 1/2 to 1 inch. Otherwise, no hydrologic impacts are
expected tonight and Wednesday.
QPF with the frontal system Fri-Sat is expected to be generally 1/2
inch or less.
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) remains off
the air.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...Fire Weather Watch from 10 AM EDT this morning through this
evening for NJZ002-004-006-103>108.
MARINE...Small Craft Advisory from noon today to 2 AM EDT Thursday for
ANZ335-338.
Small Craft Advisory until 2 AM EDT Thursday for ANZ330-340-
345-355.
Gale Warning until 8 AM EDT this morning for ANZ353.
Gale Warning until noon EDT today for ANZ350.
&&
SYNOPSIS...24/PW
NEAR TERM...12/PW
SHORT TERM...PW
LONG TERM...24
AVIATION...DW
MARINE...24/PW
FIRE WEATHER...
HYDROLOGY...24/PW
EQUIPMENT...Hazardous weather outlook, Apr 2, 3:38 PM EDT, 12 hours 42 minutes before
Hazardous Weather Outlook National Weather Service New York NY 338 PM EDT Tue Apr 2 2019 NJZ002-004-006-103>108-031800- Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union- 338 PM EDT Tue Apr 2 2019 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for northeast New Jersey. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Fire Weather Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ330-335-338-340-345-355-CTZ005>012-NYZ067>075-078>081-176>179- 031800- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Sandy Hook NJ to Fire Island Inlet NY out 20 nm-Northern Fairfield- Northern New Haven-Northern Middlesex-Northern New London- Southern Fairfield-Southern New Haven-Southern Middlesex- Southern New London-Orange-Putnam-Rockland-Northern Westchester- Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 338 PM EDT Tue Apr 2 2019 This Hazardous Weather Outlook is for Atlantic coastal waters, southern Connecticut and southeast New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ353-031800- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 338 PM EDT Tue Apr 2 2019 ...GALE WARNING IN EFFECT FROM 1 AM TO 8 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ350-031800- Moriches Inlet NY to Montauk Point NY out 20 nm- 338 PM EDT Tue Apr 2 2019 ...GALE WARNING IN EFFECT FROM 1 AM TO NOON EDT WEDNESDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 4:20 AM EDT | Red Flag Warning | OKX | 22 hr | |
| Apr 3, 3:43 PM EDT | Fire Weather Watch | OKX | 13 hr |
Nearby
Wind Advisories in New York, 2019Wind Advisories in New Jersey, 2019Wind Advisories in Connecticut, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.